New York, 2005High Wind in New York, November 3, 2005
November 3, 2005 · NWS BUF · 1 event in 1 county or zone
Low pressure tracking east across the Great Lakes brought gusty winds to the Niagara Frontier. While most of wind gusts ranged from 45 to 50 mph, the winds did knock down several large trees in Hamburg during the late morning hours.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure tracking east across the Great Lakes brought gusty winds to the Niagara Frontier. While most of wind gusts ranged from 45 to 50 mph, the winds did knock down several large trees in Hamburg during the late morning hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Nov 3, 10:05 AM EST, 36 minutes earlier.
Area forecast discussion, Nov 3, 10:05 AM EST, 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BUFFALO NY
1005 AM EST THU NOV 3 2005
.UPDATE...
A RELATIVELY DEEP...BUT FILLING CLIPPER PASSING TO OUR NORTH IN
THE ZONAL FLOW WILL PRODUCE A VERY MILD BUT WINDY AFTERNOON ACROSS
MUCH OF THE REGION. WHILE THE STRONGEST LOW LEVEL JET MAY HAVE
ALREADY PASSED OVER THE FAR WESTERN COUNTIES...WELL ALIGNED WEST TO
SOUTHWEST WINDS THROUGH 10K SHOULD KEEP WIND GUSTS IN THE MARGINAL
ADDVISORY RANGE. SOME FUNNELLING UP LAKE ERIE WILL ASSIST THE GUSTS
FROM BUF TO ROC.
TAMDAR SOUNDINGS OUT OF ROC SHOW THAT THE BOUNDARY LAYER HAS BECOME
FAIRLY WELL MIXED WITH SUSTAINED WINDS TO 55KTS AS LOW AS 3000 FT.
THIS SUPPORTS THE WIND FORECAST FROM THE 00Z ETA RUN (DEPICTED
THROUGH BUFKIT).
THE WIND ADVISORY WILL THUS REMAIN INTACT.
ONLY OTHER ISSUE IS THE MAX TEMPS. THE 12Z KBUF SOUNDING...ALONG
WITH CURRENT TREND FROM MESO-NETS...INDICATE THAT MAX TEMPS WILL
HAVE TO BE BUMPED A FEW DEGREES. THESE HAVE ALREADY BEEN REFLECTED
IN THE GRIDS. TEMPS WILL PROBABLY TICKLE 70 ACROSS PARTS OF THE
GENESEE VALLEY WITH READINGS WELL INTO THE 60S MOST ELSEWHERE. THESE
READINGS WILL BE SOME 15 TO 20 DEGREES ABOVE THE 30 YEAR NORMS.
REMAINDER OF FORECAST LOOKS GOOD.
RSH
&&
.SHORT TERM (TODAY THROUGH SATURDAY NIGHT)...
RATHER THAN PRECIP...THE BIGGEST WEATHER CONCERN IN THE SHORT TERM
IS THE POTENTIAL FOR STRONG WINDS AS THE FIRST SURFACE LOW PASSES BY
TO OUR NORTH TODAY. AS THIS OCCURS...A STRONG (60-65 KT) LOW LEVEL
JET WILL DEVELOP ACROSS THE AREA IN THE 2-3 KFT LAYER THIS
MORNING...WITH THE NAM12 CONTINUING TO INDICATE THAT THE AXIS OF THE
STRONGEST WINDS WILL LIE ACROSS EASTERN LAKE ERIE...THE NIAGARA
FRONTIER...LAKE ONTARIO... AND THE EASTERN LAKE ONTARIO REGION
DURING THE DAY. WITH NAM BUFKIT PROFILES CONTINUING TO SUGGEST THE
POTENTIAL FOR MIXING SUFFICIENT FOR ADVISORY-CRITERIA WINDS ALONG
THIS AXIS TODAY...WE FEEL ITS BEST TO PRETTY MUCH LEAVE THE CURRENT
WIND ADVISORY AS IS FOR NOW...THOUGH IT IS NOT OUT OF THE QUESTION
THAT THE PREVAILING WARM ADVECTIVE PATTERN /LACK OF A STRONG
ISALLOBARIC COUPLET COULD PREVENT WINDS FROM GETTING AS HIGH AS
CURRENTLY FORECAST. EITHER WAY...THE STRONGEST WINDS SHOULD OCCUR
FROM MID MORNING THROUGH EARLY AFTERNOON...THEN SUBSIDE MARKEDLY
LATER THIS AFTERNOON/EARLY THIS EVENING AS WINDS ALOFT WEAKEN
SUBSTANTIALLY.
LATER ON IN THE SHORT TERM PERIOD...WE HAVE PULLED THE MENTION OF
PRECIPITATION FROM FRIDAY NIGHT...AS BOTH THE NAM AND GFS HAVE
BACKED OFF SIGNIFICANTLY ON THE FORCING/RESULTING PCPN FOR THAT
PERIOD. ALTHOUGH MODEL DIFFERENCES BECOME INCREASINGLY APPARENT FOR
THE WEEKEND...BOTH INDICATE A FRONTAL SYSTEM ENCROACHING UPON THE
AREA IN ONE FORM OR ANOTHER...SO BROADBRUSH CHC POPS WILL BE
CONTINUED FOR SATURDAY/SATURDAY NIGHT FOR NOW.
&&
.LONG TERM (SUNDAY THROUGH WEDNESDAY)...
THE UPPER TROUGH THAT WAS EXPECTED TO CLOSE OFF TO OUR WEST ON
SUNDAY DURING PREVIOUS RUNS DOES NOT LOOK SO IMPRESSIVE WITH THE
LATEST RUN OF THE GFS. COLD ADVECTION...ALTHOUGH NOT NEARLY AS
STRONG...IS STILL ANTICIPATED SUNDAY NIGHT AND MONDAY AS THE UPPER
TROUGH SWINGS THROUGH THE AREA ALONG WITH A CHANCE OF SHOWERS. WARM
ADVECTION BEGINS ALREADY AGAIN TUESDAY ON THE GFS ALTHOUGH NCEP
PROGS INDICATE A SLOWER TRANSITION. WE WILL STILL KEEP TUESDAY THE
COLDEST DAY BASED ON THE NCEP PROGS AT THIS TIME.
&&
.AVIATION...
VFR CEILINGS AND VISIBILITY WILL PREVAIL THROUGH TONIGHT. WINDS WILL
BE THE ISSUE FOR THIS PERIOD. A VERY STRONG SOUTHWESTERLY LOW LEVEL
JET...REACHING 55 KNOTS AT 2K FEET WILL TRAVERSE THE REGION. SOME OF
THIS WILL MIX DOWN...BUT NOT ENOUGH TO PRECLUDE LOW LEVEL WIND
SHEAR...FROM ABOUT 14Z-18Z AT KART. WINDS WILL THEN MIX TO THE
SURFACE AND REACH 20 TO 35 KNOTS FOR A FEW HOURS THEREAFTER. THEY
WILL QUICKLY DIMINISH LATER THIS AFTERNOON ACROSS THE WEST AND BY
EARLY EVENING EAST OF LAKE ONTARIO.
&&
.MARINE...
THE AFOREMENTIONED LOW LEVEL JET WILL TRAVERSE THE REGION THROUGH
THIS AFTERNOON. BEING WARM ADVECTION...MIXING WILL BE LIMITED...BUT
IT SHOULD BE SUFFICIENT FOR A BRIEF PERIOD OF MARGINAL GALES ON LAKE
ERIE THROUGH MIDDAY...AND OVER LAKE ONTARIO THROUGH MID AFTERNOON
FROM WEST TO EAST. WAVES SHOULD INCREASE SUBSTANTIALLY IN RESPONSE
TO THE WINDS. GALE WARNINGS HAVE THEREFORE BEEN POSTED FOR ALL
MARINE WATERS TODAY. THE EXCEPTION WILL BE THE ST. LAWRENCE RIVER
WHERE SMALL CRAFTS WILL BE ISSUED LATER TODAY.
WINDS WILL DIMINISH RAPIDLY LATER THIS AFTERNOON OVER LAKE ERIE AND
WESTERN LAKE ONTARIO AND THIS EVENING ACROSS EASTERN LAKE ONTARIO
AND THE ST. LAWRENCE VALLEY...ACTUALLY BECOMING LIGHT AND VARIABLE
OVER LAKE ONTARIO LATER TONIGHT. SOUTH TO SOUTHWEST WINDS WILL
FRESHEN AGAIN LATER FRIDAY AHEAD OF THE NEXT FRONTAL SYSTEM WHICH
SHOULD STAY TO OUR WEST INTO SATURDAY. WIND DIRECTION LATER THIS
WEEKEND IS VERY UNCERTAIN DUE TO VARYING MODEL SOLUTIONS ON MOVEMENT
OF THIS FRONT AND PLACEMENT OF THE NEXT SYSTEM.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
.NY...WIND ADVISORY NYZ001>003-010>012-085 UNTIL 4PM TODAY.
WIND ADVISORY NYZ006>008 UNTIL 5PM TODAY.
.MARINE...GALE WARNING LOZ060 (LAKE ONTARIO OPEN WATERS)
TIL 4 PM TODAY.
GALE WARNING LEZ020-040-041 AND LOZ042-043 TIL 4PM TOD.
GALE WARNING LOZ044-045 UNTIL 7PM THIS EVE.
SMALL CRAFT ADVISORY SLZ022-024 UNTIL 7PM THIS EVE.
UPDATE...RSH
SHORT TERM...JJR
LONG TERM...SAGE
AVIATION/MARINE...SFMHazardous weather outlook, Nov 3, 3:55 AM EST, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
355 AM EST THU NOV 3 2005
NYZ001>008-010>014-019>021-085-040900-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-
LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
355 AM EST THU NOV 3 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEW YORK AND THE ADJOINING WATERS OF LAKE ERIE...LAKE ONTARIO...
AND THE SAINT LAWRENCE RIVER.
.DAY ONE...TODAY AND TONIGHT
A TIGHT GRADIENT BETWEEN HIGH PRESSURE TO THE SOUTH AND LOW
PRESSURE MOVING ACROSS ONTARIO WILL RESULT IN THE DEVELOPMENT OF FAIRLY
STRONG WINDS DEVELOPING ACROSS THE REGION TODAY. SUSTAINED WINDS
OF 20 TO 35 MPH AND GUSTS AROUND 45 MPH WILL BE POSSIBLE...
ESPECIALLY IN AREAS NORTHEAST OF THE GREAT LAKES. AS SUCH...WIND
ADVISORIES WILL BE CONTINUED FOR THESE AREAS TODAY. PLEASE REFER
TO THE BUFNPWBUF PRODUCT FOR MORE DETAILS CONCERNING THE POTENTIAL FOR
STRONG WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF
LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-040900-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
355 AM EST THU NOV 3 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEW YORK AND THE ADJOINING WATERS OF LAKE ERIE...LAKE ONTARIO...
AND THE SAINT LAWRENCE RIVER.
.DAY ONE...TODAY AND TONIGHT
A TIGHT GRADIENT BETWEEN HIGH PRESSURE TO THE SOUTH AND LOW
PRESSURE MOVING ACROSS ONTARIO WILL RESULT IN THE DEVELOPMENT OF FAIRLY
STRONG WINDS DEVELOPING ACROSS THE REGION TODAY. SOUTHWEST GALES
TO 35 KNOTS WILL BE POSSIBLE ACROSS THE WATERS OF THE GREAT
LAKES...AND AS SUCH GALE WARNINGS HAVE BEEN POSTED FOR THESE
AREAS. A SMALL CRAFT ADVISORY HAS ALSO BEEN HOISTED FOR THE SAINT
LAWRENCE RIVER...WHERE SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL BE
LIKELY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF
JJR
High Wind, Northern Erie
- When
- November 3, 10:41 AM EST to 12:00 PM EST
- Where
- Northern Erie forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.758, -78.780 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Colorado, November 3, 2005$200,000 · 74 kt wind · 9 events
- Wildfire in Oklahoma, November 3, 2005$250,000 · 1 event
- High Wind in Oregon, November 3, 200598 kt wind · 10 events
- High Wind in Oregon, November 3, 200555 kt wind · 2 events
- Winter Storm in California, November 3 to 4, 20052 events
- High Wind in Colorado, November 3, 200561 kt wind · 2 events
- Strong Wind in Massachusetts, November 3, 2005$10,000 · 2 events
- Heavy Snow in Idaho, November 3 to 4, 20052 events
- High Wind in Washington, November 3, 200553 kt wind · 1 event
- High Wind in Oregon, November 3, 200552 kt wind · 1 event
- Strong Wind in Oregon, November 3, 2005$100 · 1 event
- Heavy Snow in Washington, November 3 to 4, 20051 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5484192.